Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 17, NWS Kansas City, MO

June 11, 2008Atchison County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jun 11, 2008, 6:48 AM CDT for Atchison County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2008, 6:48 AM CDT (11:48 UTC)
Expired
Jun 11, 2008, 10:59 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

County Atchison County, MO

The radar

The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 111150
FFWEAX
MOC005-111800-
/O.NEW.KEAX.FF.W.0017.080611T1148Z-080611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 AM CDT WED JUN 11 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ATCHISON COUNTY IN NORTHWEST MISSOURI

* UNTIL 100 PM CDT WEDNESDAY

* AT 644 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER WEATHER RADAR INDICATED CLOSE TO TWO INCHES   
  OF RAIN HAD FALLEN IN THE PAST HOUR...WITH THE POSSIBILITY OF      
  ANOTHER INCH IN THE NEXT 30 MINUTES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TARKIO AND ROCKPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.

LAT...LON 4056 9533 4040 9521 4032 9554 4045 9562

$$

21
2 follow-up statements
000 
WGUS73 KEAX 111228
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 AM CDT WED JUN 11 2008

MOC005-111800-
/O.CON.KEAX.FF.W.0017.000000T0000Z-080611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-
725 AM CDT WED JUN 11 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL ATCHISON COUNTY
UNTIL 100 PM CDT...

AT 723 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
FLOODING WAS REPORTED NORTH OF TARKIO ON HIGHWAY 59 AT 150TH STREET. 
DOPPLER RADAR ESTIMATED THAT TWO TO TWO AND A HALF INCHES OF RAIN 
HAS FALLEN ACROSS THE AREA ALREADY...AND ALTHOUGH NOT AS 
HEAVY...MORE RAIN WILL CONTINUE THROUGH AT LEAST 9 AM. 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...TARKIO AND ROCKPORT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4056 9533 4040 9521 4032 9554 4045 9562

$$

PC
000 
WGUS73 KEAX 111559
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 AM CDT WED JUN 11 2008

MOC005-111614-
/O.CAN.KEAX.FF.W.0017.000000T0000Z-080611T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATCHISON MO-
1059 AM CDT WED JUN 11 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ATCHISON
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 4056 9533 4040 9521 4032 9554 4045 9562

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:45 AM CDT, 3 minutes earlier.

Area forecast discussion, Jun 11, 6:45 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT WED JUN 11 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/405 AM CDT WED JUN 11 2008/
VERY COMPLICATED FORECAST THIS MORNING...AS MANY FACETS IN BOTH THE
SYNOPTIC SCALE AND MESOSCALE NOT HANDLED AT ALL WELL BY
DETERMINISTIC MODELS. INITIAL CONVECTIVE CLUSTER WHICH BEGAN AS ONE
LARGE SUPERCELL OVER WEST CENTRAL KANSAS LAST EVENING...NOW HAS
PROGRESSED INTO ERN KANSAS DESPITE OUTRUNNING THE BEST COMBINATION
OF INSTABILITY AND LIFT. APPARENTLY...THIS ACTIVITY IS ON THE
LEADING EDGE OF THE LLJ AXIS WHICH HAS GRADUALLY SHIFTED EAST
OVERNIGHT...HOWEVER THE BEST THETA-E ADVECTION ON THE TRUE NOSE OF
THE JET LIES MORE TOWARDS ERN NEBRASKA...WHERE ALL DETERMINISTIC
MODELS HAVE FOCUSED A CONVECTIVE RESPONSE...AS OPPOSED TO WRN
MISSOURI WHERE NO MODEL HAS INDICATED ANY SIGNIFICANT PROBABILITY OF
PRECIP. REGARDLESS...MESOANALYSIS INDICATES A VERY TIGHT GRADIENT OF
INSTABILITY AND H8 MOISTURE AXIS...ESSENTIALLY LINED RIGHT ALONG THE
CWA BOUNDARY...THUS THINK BULK OF THE ACTIVITY WILL DEGRADE MORE
INTO SHOWER ACTIVITY THROUGH THE EARLY MORNING HOURS BEFORE
ESSENTIALLY EVAPORATING...WITH ONLY FAR NORTHWEST AND NORTH CENTRAL
COUNTIES ABLE TO SUSTAIN MORE ROBUST CONVECTION.

ATTENTION THEN TURNS TO LATE THIS AFTERNOON AND EVENING ACROSS ERN
NEBRASKA/WRN IOWA WHERE VERY INTENSE THUNDERSTORM INITIATION IS
EXPECTED IN A REGION OF MODERATE INSTABILITY AND STRONG SHEAR
PARAMETERS (IN BOTH SPEED AND DIRECTION). IT WOULD NOT BE
UNREASONABLE TO EXPECT SOME THUNDERSTORM ACTIVITY TO LEAK INTO FAR
NORTHEAST KANSAS AND NORTHWEST MISSOURI...AS CINH BECOMES RATHER
WEAK AND LARGE SCALE DEEP DYNAMICAL LIFT INCREASES. GIVEN SBCAPES
AOA 2000 J/KG...0-3KM SRH IN EXCESS OF 300 M2/S2...AND LCL HEIGHTS
AROUND 1K METERS...INDIVIDUAL SUPERCELLS WOULD BE EXPECTED WITH ALL
MODES OF SEVERE WEATHER POSSIBLE...BEFORE THE MAIN FOCUS WOULD SHIFT
BACK WEST TOWARDS A DEVELOPING SQUALL LINE/MCS ALONG THE TRUE
SYNOPTIC SCALE FRONT. THEN...CONCERN SHIFTS FROM SEVERE WEATHER TO
FLOODING WITH THE ORGANIZED CONVECTIVE SYSTEM...AS PROPAGATION
VECTORS WOULD INITIALLY ENCOURAGE REPEATED TRAINING ECHOES FROM
NORTH CNTRL KANSAS THROUGH CNTRL IOWA...BEFORE TAKING A SLIGHT
SOUTHEAST SHIFT. WITH FLASH FLOOD GUIDANCE QUITE LOW GIVEN RECENT
RAINFALL...FEEL ENOUGH EVIDENCE EXISTS TO NECESSITATE A WATCH ACROSS
FAR NORTHWEST MISSOURI TONIGHT.

AS INITIAL SHORTWAVE AND CONVECTIVE SYSTEM SHIFTS NORTHEAST THURSDAY
MORNING...THE EFFECTIVE FRONT IS EXPECTED TO ALIGN THROUGH THE
NORTHWEST QUARTER OF MISSOURI...WITH THE POSSIBILITY OF CONVECTION
CONTINUING TO PERCOLATE ALONG THE FRONT THROUGH THE MORNING HOURS
WITH THE LLJ DIRECTED MORE TOWARD THE NORTHEAST...AND WEAK
ISENTROPIC LIFT INDICATED BY MODEL FORECASTS. MAY END UP SEEING MORE
CLOUD COVER THURSDAY THAN FIRST ANTICIPATED...AND HAVE KNOCKED HIGH
TEMPS BACK JUST A LITTLE...THOUGH NOT AS AGGRESSIVELY AS THE MAV
GUIDANCE. THIS MAY ULTIMATELY LIMIT POTENTIAL INSTABILITY AHEAD OF
THE SAGGING COLD FRONT...HOWEVER ENOUGH CONVERGENCE...UPPER LEVEL
LIFT...AND MODEST INSTABILITY SHOULD BE PRESENT TO ALLOW FOR RENEWED
CONVECTION DURING THE AFTERNOON HOURS. VERY SIMILAR TO THE LAST
SEVERAL FRONTAL BOUNDARIES HEADING SOUTH THROUGH CNTRL
MISSOURI...BOUNDARY LAYER WINDS VEER AND WEAKEN ALONG THE
FRONT...AND WHILE BULK LAYER SHEAR REMAINS SUFFICIENT FOR ORGANIZED
UPDRAFTS...LOW LEVEL SHEAR LEAVES MUCH TO BE DESIRED...AND
CONVECTION SHOULD QUICKLY TRANSITION INTO BOW SEGMENTS AND LINES
EARLY IN THE EVENING. CONVECTIVE COLD POOL GENERATION SHOULD ALLOW
FOR A GENEROUS SOUTHWARD PROPAGATION TO THE SYSTEM...AND WHILE
PRECIPITATION EFFICIENCIES SHOULD BE RATHER GOOD...LEADING TO
LOCALIZED HEAVY RAINFALL...RIGHT NOW THE OVERALL SYNOPTIC/MESOSCALE
SETUP DOES NOT LOOK LIKE A WIDESPREAD EXCESSIVE RAINFALL EVENT. WILL
NEED TO WATCH THE EVOLUTION OF THIS SITUATION CLOSELY...HOWEVER AS
FLASH FLOOD GUIDANCE IS VERY LOW FOR MANY COUNTIES (AS LOW AS 1.1
INCHES IN 3 HOURS) AND HEADWATER GUIDANCE FOR AREA RIVERS ALSO VERY
LOW (0.5 INCHES FOR SOME BASINS)...INDICATING FLOODING MAY BECOME A
CONCERN EVEN IN A SMALL CONCENTRATED AREA OF MARGINALLY HEAVY
RAINFALL.

WEATHER CONDITIONS SHOULD BEGIN TO CLEAR BY FRIDAY EVENING...WITH
THE CONVECTIVE SYSTEM PUSHING WELL SOUTH OF THE AREA...AND FLOW
ALOFT BECOMING MORE NWLY. SPECTACULAR WEATHER DAY EXPECTED SATURDAY
WITH LOWER DEWPOINTS...AND A LIGHT REFRESHING BREEZE. HAVE STARTED
TO REINTRODUCE SOME SMALLER POPS SUNDAY AFTERNOON...AS OVERALL FLOW
REGIME WOULD SUPPORT HIGH PLAINS MCS GENERATION ROLLING DOWN THE
MISSOURI RIVER VALLEY...THOUGH CONFIDENCE IN TIMING AND PLACEMENT
NOT HIGH ENOUGH TO JUSTIFY A MORE SIGNIFICANT MENTION AT THIS TIME.

21

&&

.AVIATION...

FOR THE 12Z TAFS...SCATTERED SHOWERS AND THUNDERSTORMS IN THE AREA
SHOULD BE DISSIPATING BY MID MORNING AS AFFECTS OF LLJ START TO
SUBSIDE IN THE REGION. WINDS SHOULD INCREASE AFTER THAT AS INVERSION
BREAKS DOWN. WINDS SHOULD BE THE STRONGEST DURING THE AFTERNOON AS
WE MIX DOWN FROM AROUND 850 MPH. THUNDERSTORMS SHOULD REMAIN FOCUSED
TO THE NORTH OF THE TAF SITES THIS AFTERNOON AND EVENING..CLOSER TO
THE SURFACE FRONT...BUT DURING THE OVERNIGHT HOURS EXPECT THE STORMS
TO SPREAD INTO NORTHWEST MISSOURI AS OUTFLOW FROM STORMS OVER
NEBRASKA HELP TO DRIVE THE FRONT INTO NORTHWEST MISSOURI.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO 7 AM THURSDAY FOR
     MOZ001-MOZ002-MOZ011..
KS...NONE.
Hazardous weather outlook, Jun 11, 5:56 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CDT WED JUN 11 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
556 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL COVER AN AREA ALONG AND WEST OF THE
INTERSTATE 35 CORRIDOR THIS MORNING. WHILE ORGANIZED SEVERE WEATHER
IS NOT ANTICIPATED...A FEW OF THESE STORMS COULD CONTAIN SMALL
HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ACROSS EASTERN NEBRASKA AND
WESTERN IOWA THIS AFTERNOON...WITH THE POSSIBILITY THAT A FEW OF
THESE STORMS COULD ENTER FAR NORTHWEST MISSOURI LATE THIS AFTERNOON
AND EVENING. ANY THUNDERSTORM THAT DEVELOPS OR ENTERS THIS AREA WILL
HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER WOULD LIE
GENERALLY NORTH OF A LINE FROM OREGON TO GRANT CITY.

THE SAME THUNDERSTORMS RESPONSIBLE FOR ANY SEVERE WEATHER LATER TODAY
ARE EXPECTED TO FORM INTO AN ORGANIZED COMPLEX OVERNIGHT...WHICH MAY
PRODUCE EXCESSIVE RAINFALL ACROSS FAR NORTHWEST MISSOURI. RAINFALL
ACCUMULATIONS IN EXCESS OF ONE INCH MAY BE POSSIBLE NORTH OF A LINE
FROM OREGON TO MARYVILLE OVERNIGHT...WHICH MAY LEAD TO FLASH FLOODING
AS WELL AS RENEWED FLOODING OF AREA RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT THAT WILL HELP INITIATE THUNDERSTORMS TODAY TO THE
NORTH WILL SLIDE SOUTH INTO NORTHEAST KANSAS THROUGH NORTH CENTRAL
MISSOURI BY THURSDAY AFTERNOON. A FEW THUNDERSTORMS WILL BE POSSIBLE
DURING THE MORNING HOURS AHEAD OF THIS FRONT...THOUGH THE RISK FOR
SEVERE WEATHER DURING THE MORNING HOURS IS VERY SLIGHT. THE FRONT
WILL HELP FOCUS RENEWED THUNDERSTORM DEVELOPMENT THURSDAY
AFTERNOON...WITH SOME OF THESE STORMS POSSIBLY BECOMING SEVERE. THE
MOST SUSCEPTIBLE LOCATIONS WOULD BE ALONG AND SOUTH OF A LINE FROM ST
JOSEPH TO PRINCETON. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREATS WITH ANY OF THESE THUNDERSTORMS.
AREAS SOUTH OF THE MISSOURI RIVER CURRENTLY APPEAR TO HAVE THE
GREATEST RISK FOR EXCESSIVE RAINFALL THAT COULD POSSIBLY LEAD TO
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ACROSS
FAR NORTHWEST MISSOURI. SPOTTERS MAY BE NEEDED THURSDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE OUTLOOK AREA.

In the hours before

Special weather statement, Jun 11, 4:56 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
456 AM CDT WED JUN 11 2008

KSZ025-102-111045-
ATCHISON-DONIPHAN-
456 AM CDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN ATCHISON AND SOUTHWESTERN
DONIPHAN COUNTIES UNTIL 545 AM CDT...

AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HORTON...OR 16 MILES NORTHWEST OF
NORTONVILLE...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  7 MILES NORTH OF EFFINGHAM BY 505 AM CDT.
  LANCASTER BY 520 AM CDT.
  6 MILES SOUTH OF DENTON BY 530 AM CDT.
  7 MILES NORTH OF ATCHISON BY 540 AM CDT.

THE TOWNS OF HURON AND BENDENA ARE ALSO IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

PC
Special weather statement, Jun 11, 6:32 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
632 AM CDT WED JUN 11 2008

KSZ102-MOZ011-012-111200-
ANDREW-DONIPHAN-HOLT-
632 AM CDT WED JUN 11 2008

...SIGNIFICANT WEATHER ALERT FOR ANDREW...NORTHEASTERN DONIPHAN AND
SOUTHEASTERN HOLT COUNTIES UNTIL 700 AM CDT...

AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF TROY...MOVING NORTHEAST AT 25
MPH.

THIS STORM WILL BE NEAR...
  AMAZONIA AND 9 MILES SOUTHEAST OF FILLMORE BY 650 AM CDT.
  SAVANNAH AND 7 MILES NORTHWEST OF COUNTRY CLUB VILLAGE BY 655 AM
  CDT.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:53 AM CDTFlash Flood WatchEAXAndrew, Atchison, Gentry, Holt, Nodaway, Worth25 hr
Jun 11, 6:05 AM CDTSevere Thunderstorm WarningEAXHolt25 min
Jun 11, 8:07 AM CDTRiver Flood WarningEAXAtchison, Holt53 hr
Jun 11, 11:59 AM CDTAreal Flood WarningEAXAndrew, Atchison, Buchanan, Holt48 hr
Jun 11, 2:48 PM CDTRiver Flood WarningEAXAndrew, Nodaway39 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.